Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 27, 2019Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 27, 2019, 12:13 AM EDT for Coweta County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2019, 12:13 AM EDT (04:13 UTC)
Expired
Aug 27, 2019, 1:00 AM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS82 KFFC 270413
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1213 AM EDT Tue Aug 27 2019
 
GAZ053-270500-
Coweta GA-
1213 AM EDT Tue Aug 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA COUNTY UNTIL
100 AM EDT...

At 1212 AM EDT...National Weather Service doppler radar indicated a 
strong storm  over Grantville, or 10 miles southwest of 
Newnan...moving northeast at 15 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a these rainbands have exhibited 
           localized rotation. Some locations in the path of this 
           storm include Newnan, Grantville and East Newnan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3343 8496 3340 8468 3323 8485 3322 8485
      3322 8486 3323 8487 3322 8494 3323 8494
TIME...MOT...LOC 0412Z 208DEG 14KT 3324 8487 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 8:31 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 26, 8:31 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
831 PM EDT Mon Aug 26 2019

.PREV DISCUSSION... /Issued 325 PM EDT Mon Aug 26 2019/

SHORT TERM /Today through Wednesday/...

The short term portion of the forecast begins with an approaching
trough in the upper levels with the wedge firmly in place at the
surface. As this trough pushes further into the area, there is a
notable increase in moisture. Currently, there's just a few showers
across the area, but that is expected to change later on this
evening and overnight when precipitation is expected to be
enhanced by a shortwave moving into the area. Hi-res models have
been showing the potential for a line of showers and isolated
thunderstorm to form near southwestern GA and FL this evening
moving north and east across the area through the morning hours.
Instability looks to be fairly limited through the evening and
overnight hours. As such, expecting the highest potential for
thunderstorms to remain south of the I-20 corridor. Likely pops
have also been included across western portions of the area today
before transitioning into northern Georgia overnight. After that,
likely pops begin to shift into central Georgia for the afternoon
and evening. Better instability is expected to return much of the
area outside of northeastern Georgia for Tuesday, bringing
slightly better chances for isolated thunderstorms across the
area, mainly in the afternoon and evening. Overall, models aren't
doing a good job handling the breakdown of the wedge, but it is
expected to begin to breakdown later on Tuesday as a front
approaches the area and the shortwave continues to push east.

Expecting a pretty good spread of temperatures across the area today
with highs in the upper 70s across northern Georgia with mid to
upper 80s across the rest of the area. Overnight temperatures will
be in the 60s in the mountains and far northwestern Georgia with
lower 70s elsewhere. For Tuesday, temperatures are expected to be a
couple degrees warmer than today with temps in the 80s in the
mountains with 80s elsewhere.

Reaves

LONG TERM /Wednesday Night through Sunday/...

No major changes needed to the long term portion of the forecast.
There is some potential for a tropical system to impact portions of
the SE US by late in the week/during the weekend. However, it is way
too early to nail down any forecast specifics for the CWA.
Interested parties should stay weather aware and monitor the latest
advisories from the National Hurricane Center.

Weak frontal boundary will continue to push southward over the CWA
on Wednesday. The front is progged to stall across southern GA/the
FL panhandle for the remainder of the week. The airmass will dry out
behind the front, as high pressure builds in. Little, if any, pops
are anticipated north of Interstate 20 Wednesday through Friday. The
highest pops will be across the southern third of the forecast area,
in the vicinity of the stalled front.

Moisture will begin to increase on Saturday as another weak frontal
boundary approaches from the north. Chances for afternoon/eve
showers and thunderstorms will continue through the weekend into
early next week.

NListemaa

&&

.AVIATION...
00Z Update...
Ceilings start of MVFR and go IFR by 07-09z May even see some
brief periods of LIFR around daybreak. Ceilings will lift back
into the MVFR range by 15-17z Tuesday and become VFR by 19z-20z.
Will continue to see showers off and on through the night and
chances for thunder increase Tuesday afternoon between 19z-23z.
Precip will end by 00-02z Wed. Vsbys will stay mainly in the VFR
range but will see some MVFR VSBYs in and around some of the
stronger showers. Winds will stay mainly out of the E to SE then
turn to the SW Tuesday afternoon. Wind speeds should stay 10kt r
less through the period.

//ATL Confidence...00Z Update...
Medium confidence on morning cigs and afternoon TSRA potential.
Medium to high confidence on all other elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  82  69  89 /  60  60  50  30
Atlanta         71  83  72  88 /  60  60  50  30
Blairsville     63  75  65  81 /  60  60  40  30
Cartersville    70  84  70  87 /  60  60  40  30
Columbus        72  86  73  91 /  60  60  40  40
Gainesville     68  79  69  87 /  70  60  50  30
Macon           72  86  72  91 /  50  60  40  40
Rome            69  85  70  88 /  60  50  30  30
Peachtree City  70  85  71  89 /  60  60  40  30
Vidalia         73  87  73  91 /  30  60  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, Aug 26, 11:00 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1100 PM EDT Mon Aug 26 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280300-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1100 PM EDT Mon Aug 26 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms will be possible overnight. Locally heavy
rainfall and frequent lightning will be possible in any
thunderstorm activity.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered thunderstorms are expected across north and central
Georgia Tuesday into Wednesday. A few storms could be strong to severe
with gusty winds, frequent lightning and locally heavy rainfall.

Thunderstorm chances will diminish across north Georgia Thursday
into Friday with chances relegated to central Georgia. Scattered
thunderstorms will again begin to increase northward by the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 26, 7:43 PM EDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Mon Aug 26 2019

GAZ105-106-108-270015-
Crisp GA-Dooly GA-Wilcox GA-
743 PM EDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP...SOUTHEASTERN
DOOLY AND WESTERN WILCOX COUNTIES UNTIL 815 PM EDT...

At 743 PM EDT...a strong thunderstorm was over Wenona, or near
Cordele...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Vienna, Arabi, East Crisp, Pleasant View, Richwood, Tremont,
Wenona, Seville and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3183 8373 3190 8386 3215 8376 3202 8351
TIME...MOT...LOC 2343Z 217DEG 15KT 3191 8376

WIND...40MPH
Special weather statement, Aug 26, 9:54 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
954 PM EDT Mon Aug 26 2019

GAZ110-270230-
Telfair GA-
954 PM EDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
1030 PM EDT...

At 953 PM EDT...a strong thunderstorm was over Horse Creek Wma, or 10
miles north of Broxton...moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumber City and Horse Creek Wma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8292 3179 8298 3204 8283 3192 8265
      3192 8268 3191 8268 3190 8269 3190 8270
      3186 8276 3186 8278 3185 8279 3184 8278
      3181 8282 3182 8284 3178 8286 3178 8289
      3179 8290
TIME...MOT...LOC 0153Z 216DEG 24KT 3177 8286

WIND...40MPH
Special weather statement, Aug 26, 11:25 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1125 PM EDT Mon Aug 26 2019

GAZ052-053-066-067-270400-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
1125 PM EDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHEASTERN TROUP...SOUTHEASTERN HEARD AND NORTHWESTERN MERIWETHER
COUNTIES UNTIL midnight EDT...

At 1124 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Harrisonville, or 8 miles northeast of
LaGrange...moving north at 15 mph.

  HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation.

Some locations in the path of this storm include
LaGrange, Hogansville, Grantville, Moreland, Corinth, Harrisonville,
Hillcrest, Louise and Powers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3304 8491 3310 8507 3336 8506 3330 8475
TIME...MOT...LOC 0324Z 192DEG 12KT 3314 8496

WIND...50MPH
Special weather statement, Aug 27, 12:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 AM EDT Tue Aug 27 2019

GAZ053-270500-
Coweta GA-
1213 AM EDT Tue Aug 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA COUNTY UNTIL
100 AM EDT...

At 1212 AM EDT...National Weather Service doppler radar indicated a
strong storm  over Grantville, or 10 miles southwest of
Newnan...moving northeast at 15 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a these rainbands have exhibited
           localized rotation. Some locations in the path of this
           storm include Newnan, Grantville and East Newnan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3343 8496 3340 8468 3323 8485 3322 8485
      3322 8486 3323 8487 3322 8494 3323 8494
TIME...MOT...LOC 0412Z 208DEG 14KT 3324 8487

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:54 PM EDTSpecial Weather StatementFFCTelfair36 min
Aug 26, 11:25 PM EDTSpecial Weather StatementFFCTroup35 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.